We have been blessed by all of you praying and caring for Deb through this journey. The offers and expressions of help, cards and gifts, and countless caring deeds are so humbling to us. We sincerely thank and love all of you!
Welcome to our CaringBridge website. We are using it to keep family and friends updated in one place. We appreciate your support and words of hope and encouragement. Thank you for visiting.
August 12 - received test results from biopsy confirming breast cancer - two lumps in left breast and one lymph node in left armpit involved.
August 12 to September 7 - Testing and meetings with Tri Health team to determine treatment. Decision made to proceed with chemotherapy treatments first, surgery next and possibly radiation. Chemotherapy would consist of 4 treatments over 8 weeks of adriamycin and cytoxan, followed by twelve weekly treatments of taxol.
September 7 - First AC chemo treatment, one of the steroids used to combat nausea can cause rapid heartbeat and breathing difficulties. Deb had problems with both of these along with some nausea and loss of energy.
September 20 - Second treatment. Increased nausea and bloating, some loss of energy.
October 4 - Third treatment. By Thursday October 6th, Deb had to go home from work. She slept most of the rest of the day and most of the day Friday and Saturday. Saturday was the Breast Cancer Walk and a number of awesome people walked in Deb's honor, she was most disappointed that she could not attend or walk. Deb began to "turn the corner" Saturday night and was able to work five hours Sunday, but this completely exhausted her. She was not able to return to work until Tuesday. Beginning with Tuesday, October 11 Deb improved a bit each day.
October 18 - Fourth and final AC chemo treatment. The week following included struggles with low energy (Deb's red blood cell counts are very low). Deb's normal 45 to 55 hour work weeks have shortened over the last month. From the days of eating very little, she is losing weight.
November 1 - First chemo treatment of taxol. Treatments will be weekly now. The medical team at Tri Health is confident that Deb will see fewer side effects and problems while on taxol. Neuropathy of hand and feet, nausea, further depletion of red blood cells are the main side effects. Treatments are given in small doses weekly as large bi-weekly doses are not tolerated. Neulasta follow up shots are not necessary.